Alert archive / New York / Frost Advisories in 2024
Frost Advisory 5, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Oct 17, 2024, 2:12 PM EDT for 12 counties in New York. It took effect at Oct 17, 2024, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2024, 2:12 PM EDT (18:12 UTC)
- In effect from
- Oct 17, 2024, 8:00 PM EDT
- Expired
- Oct 18, 2024, 10:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940 WWUS71 KBUF 171812 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 212 PM EDT Thu Oct 17 2024 NYZ001>006-010>014-085-180215- /O.NEW.KBUF.FR.Y.0005.241018T0000Z-241018T1400Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 212 PM EDT Thu Oct 17 2024 ...FROST ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT FRIDAY... * WHAT...Temperatures mostly in the lower to mid 30s will result in frost formation. * WHERE...Erie, Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, and Ontario Counties. * WHEN...From 8 PM this evening to 10 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NYZ019-180215- /O.NEW.KBUF.FR.Y.0005.241018T0000Z-241018T1400Z/ Chautauqua- Including the cities of Jamestown 212 PM EDT Thu Oct 17 2024 ...FROST ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT FRIDAY... * WHAT...Temperatures mostly in the lower to mid 30s will result in frost formation. * WHERE...Chautauqua County. * WHEN...From 8 PM this evening to 10 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ HSK
3 follow-up statements
625 WWUS71 KBUF 180205 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1005 PM EDT Thu Oct 17 2024 NYZ001>006-010>014-019-085-181015- /O.CON.KBUF.FR.Y.0005.000000T0000Z-241018T1400Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Orchard Park, and Springville 1005 PM EDT Thu Oct 17 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Temperatures in the 30s will result in areas of frost formation. * WHERE...Erie, Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, Ontario, and Chautauqua Counties. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Hitchcock
674 WWUS71 KBUF 180757 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 357 AM EDT Fri Oct 18 2024 NYZ001>006-010>014-019-085-181400- /O.CON.KBUF.FR.Y.0005.000000T0000Z-241018T1400Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Orchard Park, and Springville 357 AM EDT Fri Oct 18 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Temperatures mainly in the lower to mid 30s will result in frost formation. * WHERE...Erie, Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, Ontario, and Chautauqua Counties. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JJR
623 WWUS71 KBUF 181333 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 933 AM EDT Fri Oct 18 2024 NYZ001>006-010>014-019-085-181445- /O.EXP.KBUF.FR.Y.0005.000000T0000Z-241018T1400Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Orchard Park, and Springville 933 AM EDT Fri Oct 18 2024 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures are warming this morning and frost is no longer expected. $$ TMA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Oct 17, 10:14 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 17, 10:14 AM EDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1014 AM EDT Thu Oct 17 2024 .SYNOPSIS... High pressure centered over the Ohio and Mississippi Valleys will continue to build northeastward across our area through tonight... then will remain draped over or just to the south of our area right through early next week. This will provide our region with a prolonged period of fair dry weather...along with a day-to-day warming trend that will allow highs to climb back to well above normal levels by Saturday. This said...nights will still remain cold enough to support of areas of frost through the end of the work week. && .NEAR TERM /THROUGH TONIGHT/... Ridging will continue to build across our region at all levels today through tonight. This will continue to gradually help squelch any leftover lake effect/upslope clouds during the first half of today...with largely clear skies then following for the balance of the period. Otherwise fair dry weather will continue...with the beginnings of a long-duration day-to-day warming trend allowing highs to climb back into the mid 50s in many areas today...with a few of our warmer spots in the Genesee Valley possibly reaching the upper 50s. Renewed prime conditions for radiational cooling will then follow for tonight...allowing lows to range from around 30 across the interior of the Southern Tier/North Country to the mid and upper 30s elsewhere. Such a distribution in temperatures will again allow for frost formation away from the lakes...and will likely necessitate the issuance of another round of Frost Advisories later on today. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... Ridging at the surface and aloft provides high confidence in dry and fair weather during the period. Subsidence from the surface high will result in mainly clear skies and there will be generally light winds. Based on this, forecast will hedge towards a wider diurnal temperature range with forecast lows a bit cooler than model consensus and highs a bit warmer. Expect some frost at some of the cooler locations Friday night, then warmer with a low risk of frost after that. Otherwise, the weather looks spectacular this weekend with highs ranging from the mid 60s to lower 70s. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... Dry and unseasonably warm conditions will prevail for the majority of the period. High pressure centered across New England will maintain fair and dry weather at least through Tuesday. After this, a trough will dig across the Great Lakes region with a small chance that showers will push into Western New York during the day Wednesday. Southwest return flow will keep temperatures well above normal, with highs climbing well into the 70s both Monday and Tuesday. Forecast hedges warmer than model guidance for high temperatures these days, due to the sunshine and confidence in the dry weather. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... Low clouds are producing MVFR conditions across the higher terrain of the western Southern Tier this morning. Elsewhere, mostly sunny skies and widespread VFR are expected today and clear skies will continue tonight. Outlook... Friday through Monday...Mainly VFR. && .MARINE... High pressure centered over the Ohio and Mississippi Valleys will continue to build across the Lower Lakes Region through tonight... then will remain draped over or just to the south of the area right through early next week. This will support an extended period of generally light to modest winds and minimal wave action. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JJR NEAR TERM...HSK/JJR SHORT TERM...Apffel LONG TERM...Apffel AVIATION...HSK/JJR MARINE...JJR
Hazardous weather outlook, Oct 17, 9:18 AM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 918 AM EDT Thu Oct 17 2024 NYZ001>006-010>014-019-085-181330- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- 918 AM EDT Thu Oct 17 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Areas of frost are possible tonight through Friday morning inland from the Lake Erie and Lake Ontario shores. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of frost are possible Friday night through Saturday morning inland from the Lake Erie and Lake Ontario shores. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-020-021-181330- Jefferson-Lewis-Cattaraugus-Allegany- 918 AM EDT Thu Oct 17 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-181330- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 918 AM EDT Thu Oct 17 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Frost Advisories in New York, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.